Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Sharp Pains Due To Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Sharp pains in my hands! Zerit?

I am currently on a taking zerit,epivir,and viramune. I have been on these drugs for the past 3 months. Lately, I have been getting sharp pains in my hands that last for a few seconds and then go away. Could any of my meds be causing this and is it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sharp pains in the hands only would generally NOT be caused by the zerit since "D" drug neuropathy almost always first involves the feet (the longest nerves in the body are the first to exhibit the toxicity). Carpal tunnel syndrome or... Read more »

Severe Sharp pains in legs and arms

Dear Doc,I have HIV 3 years now, and started treatment straight away. I'm on Ritonavir, Kivexa, & Saquinavir. 3 months ago I started getting severe pains in my ankles which then started travelling up my legs to my lower back. I went to my...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is a complicated question to answer. The doctors do not think the pains in your legs and back are related to HIV, and they are probably right. The medications you are taking are not often associated with neuropathy or nerve problems, so I do... Read more »

SHARP SHOOTING PAINS

WHAT TESTS CAN BE DONE.CD4 COUNT687.SHOOTING PAINS ARE ALL OVER THE BODY AND NOW IN THE EYES THIS IS A GREAT CONCERN,PLS DR YOUNG HELP ME.NEUROLOGIST SAYS THERE IS NOTHING WRONG WITH ME EXCEPT THAT I LACK FOLIC ACID.IVE BEEN IN PAIN FOR 3YRS NOW...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.It's difficult from the information that you've posted for me to determine the cause of your symptoms.The possible causes cover a wide range of things, but it's very reassuring that both your neurologist... Read more »

sharp feeling up and down both my legs

I have been HIV+ since I was drugged, raped, and left for dead at the bottom of a Texas revine back in 2004. A year later, is when I tested positive. Today, I have type 2 diabetes, AIDS, I have undergone 6 spinal surgeries from which I was left with...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Certainly all of your spinal problems that may have little to do with HIV may be causing many of those symptoms. Evaluation of your kidney health can be done by a physical examination as well as sometimes blood tests (creatinine, calculated GFR,... Read more »
Connect With Others

Sharp Pains

Posted by Anonymous, 5 Replies
Since testing positive i have started having sharp pains in my hands and elbow areas, has anyone one else ever had this?
If so what did they do? Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »